MAUDE Adverse Event Report: WELLSPECT HEALTHCARE, A DIVISION OF DENTSPLY IH AB LOFRIC ORIGO; CATHETER STRAIGHT

WELLSPECT HEALTHCARE, A DIVISION OF DENTSPLY IH AB LOFRIC ORIGO; CATHETER STRAIGHT
Model Number 44314
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 08/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Bleeding is one of the lower urinary tract symptoms seen in patients with benign prostatic hyperplasia.The patient was diagnosed with bph which can cause uncomfortable urinary symptoms, such as blocking the flow of urine out of the bladder.It can also cause bladder, urinary tract or kidney problems and sign of blood in urine which is well known by both the patients and health care professionals.In this case, the patient was diagnosed with lower urinary tract symptoms and bph, and this may have contributed to the bleeding.The investigation of returned devices and review of the production batch records did not provide any conclusion for root cause.No earlier complaints registered for this lot.Should additional facts prompt us to alter or supplement any information of conclusions contained in this report, a follow-up report will be submitted.
 
Event or Problem Description
According to the patient, ever since the manufacturer changed the layout of lofric origo delivery box known as customer package from dark blue to light blue, the amount of saline solution has been inconsistent.The user states when he removes the activated lofric origo urinary catheter out of the package, sometimes it drips and other times it doesn't- suggesting this is one indication the solution amount varies.The patient explains he can distinguish the catheters that aren't sufficiently lubricated only on catheterization as they cannot be inserted smoothly, and the catheterization is uncomfortable.On (b)(6) 2021 the patient had a traumatic catheterization which resulted in an urgent visit to his urologist.He had moderate to large bleeding with blood clots.The urologist irrigated the patient's bladder, placed and indwelling and prescribed 10 days of cipro/antibiotic.On (b)(6) 2021 the patient had his foley catheter removed and resuming ic using the lofric origo supply per his urologist's suggestion.

Brand Name
LOFRIC ORIGO
Common Device Name
CATHETER STRAIGHT
Manufacturer (Section D)
WELLSPECT HEALTHCARE, A DIVISION OF DENTSPLY IH AB
aminogatan 1
p.o. box 14
molndal, SE-43 121
SW  SE-43121
MDR Report Key12413329
Report Number3009632672-2021-00001
Device Sequence Number11638714
Product Code EZD
UDI-Device Identifier07392532158308
UDI-Public07392532158308
Combination Product (Y/N)N
PMA/510(K) Number
K122078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/29/2022
Device Model Number44314
Device Catalogue Number4431440
Device Lot Number457907, 447716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2021
Initial Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR